Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir and Sustiva
Aug 7, 2002

First I would like to thank you all for your help here. This is a great site and has helped a lot of people.

I'm HIV+ for the past 9years and I'm presently taking Combivir one pill 2 times a day and Sustiva 200mg three capsules at bedtime. Have done excellent, having an undetectable viral load and a CD4 count of ~650 (34) since starting meds for the past 6 years. I have heard that combivir can be taken 2 pills once a day and the Sustiva now comes in a 600mg tablet. I just want to know if I can simplify my meds by taking Combivir 2pills + Sustiva 600mg once a day at bedtime? As I have done very well with my present regime can I expect the same if I took all the pills at night? Are there any studies and would you recommend doing the above?

Response from Dr. Boyle

Combivir contains Retrovir (AZT) and Epivir (3TC). 3TC was recently approved for once daily dosing, but AZT has to be taken twice daily. So, Combivir cannot be taken once daily, it is a twice daily medication. If you want to switch to once dialy therapy, there are a number of other options, including Videx (ddI) and Viread (tenofovir). You should discuss with your doctor whether either of these options would be appropriate for you.



Previous
What should I try next
Next
Is My Physicians treatment too aggressive?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement